Thunderstorm Wind, Benton
- When
- May 9, 12:52 PM CST
- Where
- Benton County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -88.100
Trees were down at Highway 69 and Mt. Carmel Rd.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 9, 9:45 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CDT TUE MAY 9 2006 .UPDATE... STRATUS MOVED INTO MID TN EARLY THIS MORNING WITH SFC HIGH IN THE CAROLINAS. MODELS SHOW PRES GRAD AND B/L MIXING INCREASE INTO THE MID AFTERNOON HOURS ACR MID TN...SO STRATUS SHOULD SCOUR W OF PLAT AND CU FORM. THERE WILL BE MORE AFTERNOON HEAT/INSTABILITY IN W MID TN WITHOUT THE MORNING STRATUS. MOST RECENT MODEL DATA SHOWS H8 FLOW DECREASES INTO N ARKANSAS MCS THIS AFTERNOON. DESTABILIATION MAY OFFSET THIS IN W MID TN...AND WILL UPDATE FORECAST TO INCREASE RW/TRW CHC IN THIS REGION. ALSO ADDED MORE CLOUDS IN THE PLATEAU. NO OTHER CHANGES AT THIS POINT. && .PREV DISCUSSION... (ISSUED 328 AM CDT TUE MAY 9 2006) SHORT TERM...IT WAS MOSTLY CLEAR AND COOL ACROSS MIDDLE TENNESSEE OVERNIGHT, WITH TEMPERATURES DROPPING TO AROUND 50 DEGREES AT MOST LOCATIONS. EXPECT AN UPPER LEVEL SHORTWAVE TO MOVE ACROSS THE AREA TODAY AND PRODUCE THE POTENTIAL FOR SCATTERED, MAINLY AFTERNOON, THUNDERSTORMS. THE BEST CHANCE SHOULD BE IN OUR NORTHWESTERN COUNTIES, AROUND CLARKSVILLE AND DOVER, WHERE WE WILL KEEP A 50% POP RUNNING FOR TODAY. WILL KEEP A 40% POP RUNNING ELSEWHERE. RECENT RUNS OF THE GFS HAS BEEN INCREASINGLY PROGRESSIVE WITH MOVEMENT OF NEXT COLD AND HAVE CONTINUED THIS TREND IN THE GRIDS FOR WEDNESDAY THROUGH THURSDAY. BY LATE WEDNESDAY MORNING, THE FRONT IS KNOCKING ON OUR BACKDOOR, WITH INSTABILITY AXIS PUSHING INTO OUR WESTERN COUNTIES. BY LATE WEDNESDAY AFTERNOON, THE FRONT WILL LIKELY HAVE ALREADY PUSHED PAST CLARKSVILLE, WITH THUNDERSTORMS RUMBLING OVER MUCH OF OUR FORECAST AREA. BY 06Z, THURSDAY, THE FRONT IS ALREADY EAST OF THE CUMBERLAND PLATEAU, WITH RAIN CHANCES DROPPING INTO THE 10-20% RANGE BY LATE LATE THURSDAY NIGHT FOR THE WESTERN TWO-THRIDS OF MIDDLE TENNESSEE. AS IS USUAL FOR THIS TIME OF YEAR, BELIEVE SOME STORMS COULD BECOME SEVERE, WITH DAMAGING WINDS AND HAIL. PWAS INCREASE TO OVER 1.5 AS THE COLD FRONT MOVES IN AND EXPECT SOME TOAD-STRANGLING DOWNPOURS (ALSO TYPICAL FOR THIS TIME OF YEAR) TO ACCOMPANY THE THUNDERSTORMS AS THEY SWING THROUGH. THE GOOD NEWS IS THAT EVEN THOUGH THE HEAVY RAINS COME IN WITH A FURY, THEY LEAVE IN A HURRY. BY THURSDAY AFTERNOON, STRONG UPPER TROUGH AXIS EXTENDS FROM THE GREAT LAKES ALL THE WAY SOUTH INTO THE NORTHERN GULF OF MEXICO, AND IS POISED TO PROPEL ANOTHER COLD FRONT SOUTHEASTWARD TOWARD THE MID STATE. BY THAT TIME, WET-BULB ZERO VALUES IN OUR AREA HAVE DECREASED TO UNDER 7000 FT ASL. THUS, ANY THUNDERSTORMS THAT POP THURSDAY AFTERNOON ARE LIKELY TO BE HAILERS. LONG TERM...AN INTERESTING AND SOMEWHAT ODD SPRING WEATHER PATTERN DEVELOPS IN THE EXTENDED PERIOD, AS UPPER LOW DIVES SOUTH SOUTHEASTWARD FROM MINNESOTA TO CENTRAL KENTUCKY BY SUNDAY NIGHT. EXPECT BANDS OF MOISTURE TO SWING IN WITH THIS LOW, ALONG WITH A GOOD CHANCE FOR MORE SCATTERED THUNDERSTORMS (LIKELY INFESTED WITH MORE HAILSTONES). VERY DIFFICULT TO TIME PRECIP AND CLOUDS THAT WILL COME IN WITH THIS SYSTEM. HOWEVER, BELIEVE A GOOD PART OF THE WEEKEND WILL BE MOSTLY CLOUDY WITH INTERMITTENT PERIODS OF THUNDERSTORMS (MAINLY DURING THE AFTERNOON HOURS). HIGH TEMPERATURES WILL BE UNSEASONABLY COOL, AS COLD CORE LOW SINKS TOWARD OUR AREA, WITH AFTERNOON TEMPERATURES LIKELY GETTING NO HIGHER THAN THE 60S IN MOST LOCATIONS SATURDAY THROUGH MONDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEATHER SYSTEM WILL SPREAD SCATTERED STORMS ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT, WITH A SLIGHT RISK OF SEVERE WEATHER BEING HIGHLIGHTED OVER SUCH AREAS AS CLARKSVILLE, DICKSON, LAWRENCEBURG, WAYNESBORO, WAVERLY, DOVER, AND CAMDEN. SOME OF THE STORMS THAT DO DEVELOP MAY STRENGTHEN INTO SEVERE CELLS, WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO APPROACH THE MID STATE ON WEDNESDAY, AND PASS THROUGH WEDNESDAY EVENING. THUNDERSTORMS WILL INCREASE, AS ALL OF MIDDLE TENNESSEE IS UNDER A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING, AND ALSO ON WEDNESDAY AND WEDNESDAY NIGHT. ROSE
The national radar mosaic for the moment the first event began.
5 thunderstorm wind. Local standard time, as filed.
Trees were down at Highway 69 and Mt. Carmel Rd.
Waverly P.D. reported at least a dozen trees were blown down in Waverly. Newspaper article reported damage to cars, homes, and utility buildings. Stop lights were even blown down in the wind gusts. Several cars were damaged by fallen trees at Waverly Junior High School. Trees and an electric line were down at U.S. Highway 70 and Melrose East. Some trees fell on a house in the Cedar Hill section of Waverly. Also, a utility building was lifted off the ground and deposited across a street in Waverly.
Trees were down on Highway 231.
Trees were down on Highway 49 east of Erin.
Trees were across Highway 11.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506338, 5506395, 5506396, 5506397, 5506398.